Alert archive / South Carolina / Gale Warnings in 2014
Gale Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Mar 25, 2014, 3:17 AM EDT. It took effect at Mar 25, 2014, 4:00 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:17 AM EDT (07:17 UTC)
- In effect from
- Mar 25, 2014, 4:00 PM EDT
- Expired
- Mar 26, 2014, 10:55 AM EDT
- In force
- 19 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
562 WHUS72 KCHS 250717 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 317 AM EDT TUE MAR 25 2014 AMZ374-251530- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-140325T2200Z/ /O.UPG.KCHS.GL.A.0015.140326T0000Z-140326T1200Z/ /O.NEW.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 317 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS. MAXIMUM SEAS 8 TO 11 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-251530- /O.UPG.KCHS.SC.Y.0032.140325T2100Z-140326T1500Z/ /O.NEW.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 317 AM EDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. MAXIMUM SEAS 4 TO 6 FEET...EXCEPT 2 TO 3 FEET NEAR THE IMMEDIATE COAST. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-251530- /O.EXB.KCHS.SC.Y.0031.140325T2200Z-140326T0900Z/ CHARLESTON HARBOR- 317 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT WEDNESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
6 follow-up statements
450 WHUS72 KCHS 250953 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 553 AM EDT TUE MAR 25 2014 AMZ374-251800- /O.CON.KCHS.SC.Y.0031.000000T0000Z-140325T2200Z/ /O.CON.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 553 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS. MAXIMUM SEAS 8 TO 11 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-251800- /O.CON.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 553 AM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. MAXIMUM SEAS 4 TO 6 FEET...EXCEPT 2 TO 3 FEET NEAR THE IMMEDIATE COAST. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-251800- /O.CON.KCHS.SC.Y.0031.140325T2200Z-140326T0900Z/ CHARLESTON HARBOR- 553 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
823 WHUS72 KCHS 251434 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EDT TUE MAR 25 2014 AMZ374-252245- /O.CON.KCHS.SC.Y.0031.000000T0000Z-140325T2200Z/ /O.CON.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1034 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS. MAXIMUM SEAS 8 TO 11 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-252245- /O.CON.KCHS.GL.W.0013.140325T2200Z-140326T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1034 AM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. MAXIMUM SEAS 4 TO 6 FEET...EXCEPT 2 TO 3 FEET NEAR THE IMMEDIATE COAST. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-252245- /O.CON.KCHS.SC.Y.0031.140325T2200Z-140326T0900Z/ CHARLESTON HARBOR- 1034 AM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
826 WHUS72 KCHS 251934 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT TUE MAR 25 2014 AMZ374-260345- /O.CAN.KCHS.SC.Y.0031.000000T0000Z-140325T2200Z/ /O.EXT.KCHS.GL.W.0013.140325T2000Z-140326T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 334 PM EDT TUE MAR 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ350-352-354-260345- /O.EXT.KCHS.GL.W.0013.140325T2200Z-140326T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 334 PM EDT TUE MAR 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 6 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-260345- /O.EXT.KCHS.SC.Y.0031.140325T2200Z-140326T1000Z/ CHARLESTON HARBOR- 334 PM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
324 WHUS72 KCHS 260136 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EDT TUE MAR 25 2014 AMZ350-352-354-260945- /O.CON.KCHS.GL.W.0013.000000T0000Z-140326T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 936 PM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 6 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ374-260945- /O.CON.KCHS.GL.W.0013.000000T0000Z-140326T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 936 PM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 30 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-260945- /O.CON.KCHS.SC.Y.0031.000000T0000Z-140326T1000Z/ CHARLESTON HARBOR- 936 PM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
039 WHUS72 KCHS 260814 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT WED MAR 26 2014 AMZ350-352-354-261500- /O.CAN.KCHS.GL.W.0013.000000T0000Z-140326T1000Z/ /O.EXB.KCHS.SC.Y.0031.000000T0000Z-140326T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 414 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-261500- /O.EXT.KCHS.GL.W.0013.000000T0000Z-140326T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 AM EDT WED MAR 26 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 30 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 10 FEET. * IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK SAFE HARBOR. && $$ AMZ330-261500- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-140326T1500Z/ CHARLESTON HARBOR- 414 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
708 WHUS72 KCHS 261455 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1055 AM EDT WED MAR 26 2014 AMZ374-261800- /O.CAN.KCHS.GL.W.0013.000000T0000Z-140326T1500Z/ /O.NEW.KCHS.SW.Y.0001.140326T1455Z-140326T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1055 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * IMPACTS...LARGE SEAS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS SEAS. && $$ AMZ330-350-352-354-261600- /O.CAN.KCHS.SC.Y.0031.000000T0000Z-140326T1500Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1055 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Mar 25, 1:23 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 25, 1:23 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
123 AM EDT TUE MAR 25 2014
.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION OVERNIGHT AS LOW
PRESSURE DEVELOPS OFF THE SOUTHEAST COAST. THE LOW WILL
STRENGTHEN AND TRACK NORTHEAST OFF THE COAST TUESDAY...FOLLOWED
BY COLD AND DRY HIGH PRESSURE THROUGH THURSDAY. EXPECT A WARMING
TREND AS THE HIGH PRESSURE SHIFTS INTO THE ATLANTIC LATE IN THE
WEEK. A COLD FRONT SHOULD THEN PUSH THROUGH SATURDAY...WITH HIGH
PRESSURE RETURNING EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAIN IS EXPANDING ALONG THE COAST AS EXPECTED. THIS TREND WILL
CONTINUE THROUGH SUNRISE WITH THE HEAVIEST RAINFALL SHIFTING INTO
THE CHARLESTON TRI-COUNTY AREA. ADJUSTED POPS SLIGHTLY...MAINLY TO
EXPAND CATEGORICAL POPS SLIGHTLY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...A DEEPENING COASTAL LOW WILL CONTINUE TO SHIFT ALONG
SOUTHEAST COAST EARLY...BEFORE PULLING NORTHEAST AND AWAY FROM THE
AREA DURING THE AFTERNOON. THE PATTERN WILL LIKELY RESULT IN DRYING
CONDITIONS FROM SOUTHWEST TO NORTHEAST OVER THE COURSE OF THE DAY
AS HIGH PRESSURE BEGINS TO EXPAND OVER THE REGION. A STRONG NORTHWEST
WIND IS EXPECTED TO DEVELOP BETWEEN THE DEEPENING COASTAL LOW AS
IT TRACKS NORTHEAST AND HIGH PRESSURE AS IT BUILDS IN FROM THE
WEST. GUSTY WINDS ARE THEREFORE EXPECTED TUESDAY AFTERNOON AS SFC
TEMPS APPROACH THE LOW/MID 60S AND TAP INTO A 30-40 KT LOW LVL
JET. NORTHWEST FLOW WILL PERSIST THROUGH TUESDAY NIGHT...ADVECTING
MUCH COLDER AIR TO THE SOUTHEAST. LATEST GUIDANCE SUGGESTS LOW
TEMPS NEAR 32 DEGREES OVER INLAND COUNTIES AFTER MIDNIGHT. A
FREEZE WATCH IS THEREFORE IN EFFECT FOR OUR INLAND TIER OF
COUNTIES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...WITH BEST
CHANCES OF FREEZING TEMPS ALONG AND WEST OF INTERSTATE 95 AND
NORTH OF INTERSTATE 16. AREAS CLOSER TO THE COAST SHOULD SEE TEMPS
IN THE MID/UPPER 30S.
WEDNESDAY...DRY AND COOLER CONDITIONS WILL PERSIST AS HIGH PRESSURE
BECOMES CENTERED OVER THE MID ATLANTIC STATES. OVERALL HIGH TEMPS
WILL STRUGGLE TO REACH THE MID/UPPER 50S OVER MOST AREAS...WARMEST
IN SOUTHEAST GEORGIA. TEMPS WILL ALSO BE COLDER AGAIN WEDNESDAY
NIGHT WITH STRONG RADIATIONAL COOLING IN PLACE. AT THIS TIME...HIGH
PRESSURE SHOULD BEGIN TO SLIDE OFFSHORE WEDNESDAY NIGHT...RESULTING
IN A LIGHT ONSHORE FLOW AND WARMER THAN FREEZING TEMPS OVER MOST
AREAS. THERE IS STILL HOWEVER A LOW CHANCE WE COULD SEE TEMPS REACH
FREEZING OVER INLAND COUNTIES IN SOUTH CAROLINA AND GEORGIA NORTH OF
INTERSTATE 16...BUT CURRENT THINKING IS THAT TEMPS SHOULD REMAIN
SLIGHTLY ABOVE FREEZING WITH SOME FROST. TEMPS SHOULD REMAIN IN THE
UPPER 30S TO LOWER 40S CLOSER TO THE COAST.
THURSDAY...HIGH PRESSURE WILL SLIDE FURTHER OFFSHORE...RESULTING IN
A WARMER SOUTHERLY FLOW OVER THE SOUTHEASTERN UNITED STATES. DESPITE
ONSHORE FLOW...EXPECT CONDITIONS TO REMAIN DRY OVER MOST AREAS. A
FEW MODELS SUGGEST A WEAK COASTAL TROUGH DEVELOPING ALONG THE
WESTERN EDGE OF ATLANTIC HIGH PRESSURE THURSDAY AFTERNOON...BUT
CONFIDENCE REMAINS TOO LOW TO INCLUDE MENTION OF SHOWERS ON THE
COAST AT THIS TIME. LATEST 1000-850MB THICKNESSES SUPPORT OVERALL
HIGH TEMPS IN THE MID/UPPER 60S UNDER INCREASING CLOUD COVER FROM
THE SOUTH THURSDAY AFTERNOON.
LAKE WINDS...A LAKE WIND ADVISORY WILL LIKELY BE NEEDED LATE TUESDAY
INTO TUESDAY NIGHT AS A 30 TO 40 KT LOW LEVEL JET AT LEAST PARTIALLY
MIXES ACROSS LAKE MOULTRIE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER OUT TO
SEA LATE THURSDAY INTO FRIDAY...AS NORTHERN STREAM ENERGY SPINS UP
A STRONG LOW PRESSURE SYSTEM LIFTING NORTH THROUGH THE GREAT LAKES
REGION. THE SOUTHEAST STATES WILL SEE DEEP MOISTURE INCREASE AHEAD
OF THE TRAILING COLD FRONT VIA SOUTHERN STREAM ENERGY TRACKING UP
FROM THE GULF OF MEXICO. THE PATTERN BECOMES A BIT MUDDLED FRIDAY
INTO SATURDAY...AS WAVES OF LOW PRESSURE POSSIBLY DEVELOP ALONG
THE TRAILING COLD FRONT ATTEMPTING TO MOVE INTO THE REGION FROM
THE WEST. STILL PREFER TO REMAIN RATHER GENERIC REGARDING RAIN
CHANCES LATE WEEK INTO THE WEEKEND DUE TO CONTINUED DISCREPANCIES
IN MODEL DETAILS...YET WILL ADVERTISE SOLID 30 TO 40 PERCENT POPS
FRIDAY INTO THE DAYTIME HOURS ON SATURDAY. MEDIUM RANGE MODELS DO
AGREE THAT THE FRONT WILL LIKELY BE OFFSHORE SATURDAY NIGHT...WITH
DRY HIGH PRESSURE DEVELOPING ACROSS THE REGION EARLY NEXT WEEK.
THERE IS EVIDENCE OF AT LEAST MARGINAL INSTABILITY FRIDAY AND
SATURDAY AFTERNOON...AND HAVE THUS INCLUDED A SLIGHT CHANCE OF
THUNDER DURING THOSE TIME FRAMES.
THE WARMING TREND WILL CONTINUE THURSDAY NIGHT THROUGH SATURDAY...
WITH HIGH TEMPERATURES IN THE LOW TO MID 70S AND NIGHTTIME LOWS IN
THE 50S. HAVE THEN INDICATED A SLIGHT COOL-DOWN SUNDAY AND MONDAY
BEHIND THE COLD FRONT...AS HIGH TEMPERATURES RETURN TO MORE
SEASONAL NORMALS.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
RAIN IS STEADILY EXPANDING WITHIN THE COASTAL CORRIDOR EARLY THIS
MORNING. HIGH RESOLUTION GUIDANCE SUPPORTS THE HEAVIEST RAINS
SHIFTING TO THE MIDDLE SOUTH CAROLINA COAST THROUGH
SUNRISE...WHICH INCLUDES KCHS. WILL SHOW LOW-END MVFR CONDITIONS
THERE IN LIGHT RAIN BETWEEN 08-12Z...BUT THERE MAY BE BRIEF
POCKETS OF HIGH-END IFR AS CONVECTIVE RAIN ELEMENTS PUSH THROUGH.
AT KSAV...SUSPECT THE BULK OF THE RAIN WILL REMAIN JUST EAST AND
NORTHEAST OF THE TERMINAL...BUT THERE WILL BE AN INCREASED RISK
FOR LOWER CIGS. WILL SHOW PREVAILING MID-RANGE MVFR CIGS WITH JUST
-RA OR VCSH TO COVER THROUGH SUNRISE. CONDITIONS WILL IMPROVE AT
BOTH TERMINALS AS THE MORNING PROGRESSES. GUSTY WEST/NORTHWEST
WINDS WILL AFFECT THE TERMINALS THIS AFTERNOON AS LOW PRESSURE
DEVELOPS OFF THE COAST AND STRONG COLD AIR ADVECTION INITIATES IN
ITS WAKE.
EXTENDED AVIATION OUTLOOK...GUSTY NW WINDS EXPECTED AT BOTH
TERMINALS TUESDAY NIGHT. OTHERWISE...EXPECT MOSTLY VFR CONDITIONS
THROUGH FRIDAY. THERE IS A LOW CHANCE OF CIG/VSBY RESTRICTIONS
FRIDAY AFTERNOON WITH SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
BETWEEN HIGH PRESSURE CENTERED NORTH OF THE REGION AND DEVELOPING
LOW PRESSURE TO THE SOUTH...A TIGHT PRESSURE GRADIENT WILL
MAINTAIN ELEVATED WINDS/SEAS ACROSS COASTAL WATERS TONIGHT.
PER MONDAY EVENING WIND/SEA TRENDS...EXTENDED THE ONGOING SMALL
CRAFT ADVISORY FOR AMZ354 FOR EXPECTED 6 FT SEAS AND NE GUSTS TO
25 KT UNTIL 5 AM TUESDAY. MEANWHILE...CONTINUED TO SMALL CRAFT
ADVISORY FOR AMZ374 UNTIL LATER TUESDAY DUE TO PERSISTENT GUSTS
25-30 KT AND SEAS 6-8 FT. ACROSS SC WATERS...E/NE WINDS 15-20 KT
AND SEAS AS HIGH AS 4-5 FT WILL CONTINUE TONIGHT.
TUESDAY AND TUESDAY NIGHT...MARINE CONDITIONS WILL RAPIDLY
DETERIORATE BY LATE MORNING/EARLY AFTERNOON AS A STRONG PRESSURE
GRADIENT DEVELOPS BETWEEN A STRENGTHENING COASTAL LOW SHIFTING TO
OUR NORTHEAST AND HIGH PRESSURE BUILDING INLAND. SMALL CRAFT
ADVISORIES HAVE THEREFORE BEEN ISSUED FOR ALL NEARSHORE WATERS
BEGINNING TUESDAY EVENING. IT IS POSSIBLE WIND GUSTS COULD
APPROACH GALE FORCE TUESDAY NIGHT OVER WATERS BEYOND 15 NM FROM
THE COAST. A SMALL CRAFT ADVISORY WILL ALSO BE ONGOING IN OUTER
GEORGIA WATERS ON TUESDAY...BEFORE CONDITIONS DETERIORATE FURTHER
TUESDAY NIGHT AS STRONG COLD AIR ADVECTION OCCURS OVER THE WATERS.
A GALE WATCH HAS THEREFORE BEEN ISSUED FOR OUTER GEORGIA WATERS
TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...WITH WINDS EXPECTED
TO GUST BETWEEN 35-40 KT AND SEAS BUILDING AS HIGH AS 6-8 FT.
WEDNESDAY THROUGH FRIDAY...CONDITIONS WILL RAPIDLY IMPROVE OVER ALL
WATERS ON WEDNESDAY AS CONTINENTAL HIGH PRESSURE PROGRESSES INTO THE
ATLANTIC THURSDAY THROUGH FRIDAY. WINDS/SEAS WILL LIKELY DROP BELOW
ANY ADVISORY CRITERIA BY WEDNESDAY AFTERNOON AND THEN REMAIN BELOW
THROUGH LATE WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
GAZ087-088-099>101-114-115.
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
SCZ040-042>045-047.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM EDT
WEDNESDAY FOR AMZ350-352-354.
GALE WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ374.
&&
STHazardous weather outlook, Mar 24, 4:10 PM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT MON MAR 24 2014 GAZ087-088-099>101-114-115-SCZ040-042>044-047-250815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 410 PM EDT MON MAR 24 2014 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FROST/FREEZE...FROST AND FREEZE CONDITIONS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-GAZ116>119-137>141-SCZ048>052-250815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 410 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-250815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 PM EDT MON MAR 24 2014 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-250815- INLAND BERKELEY- 410 PM EDT MON MAR 24 2014 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FROST/FREEZE...FROST AND FREEZE CONDITIONS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. LAKE WINDS...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED ACROSS LAKE MOULTRIE LATE TUESDAY INTO TUESDAY NIGHT. A LAKE WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:24 AM EDT | Freeze Watch | CHS | 12 hr | |
| Mar 25, 3:24 AM EDT | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 30 hr |
| Mar 25, 3:24 AM EDT | Lake Wind Advisory | CHS | Berkeley | 30 hr |
Nearby
Gale Warnings in South Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.